Alert archive / Alabama / Severe Thunderstorm Warnings in 2004
Severe Thunderstorm Warning 135, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Jul 14, 2004, 12:47 AM CDT for Blount County, Alabama. It was in force for 28 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 14, 2004, 12:47 AM CDT (05:47 UTC)
- Expired
- Jul 14, 2004, 1:15 AM CDT
- In force
- 28 min
- Issued by
- NWS Birmingham, AL
- Area
- Counties, with a storm outline in the text
County Blount County, AL
The radar
The Birmingham radar (KBMX), 100 km from the middle of the area, began a volume at 05:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 5.8 hours before the alert went out and 99 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 3237 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 1064 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 80 m²/s²
- 0-3 km storm-relative helicity
- 147 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS54 KBMX 140547
SVRBHM
ALC009-140615-
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
1246 AM CDT WED JUL 14 2004
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
BLOUNT COUNTY IN ALABAMA
THIS INCLUDES THE CITY OF ONEONTA
* UNTIL 115 AM CDT
* AT 1237 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING NICKEL SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR
SNEAD...OR ABOUT 13 MILES SOUTHWEST OF ALBERTVILLE...AND MOVING
SOUTH AROUND 25 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
ONEONTA BY 115 AM CDT
STRONG DAMAGING WIND...AND LARGE HAIL ARE LIKELY WITH THIS STORM.
TAKE COVER IN A STURDY SHELTER UNTIL THE STORM PASSES.
CALL 1-800-856-0758 TO REPORT SEVERE WEATHER.
LAT...LON 3411 8631 3407 8634 3397 8635 3393 8638
3392 8635 3387 8636 3386 8639 3386 8648
3418 8647 3418 8638
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 13, 11:45 PM CDT, 1 hour 2 minutes earlier.
Area forecast discussion, Jul 13, 11:45 PM CDT, 1 hour 2 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1145 PM CDT TUE JUL 13 2004 .UPDATE... MCS AND ASSOCIATED OUTFLOW BOUNDARY HAVE ENTERED INTO THE TENNESSEE VALLEY. THE GUST FRONT HAS WEAKENED...BUT...THE POTENTIAL FOR DAMAGING WIND GUST REMAINS FOR NORTHERN SECTIONS OF THE AREA...ESPECIALLY AREAS NORTH AND EAST OF BHM. A WATCH IS NOT ANTICIPATED AT THIS TIME. MADE MINOR ADJUSTMENTS TO GRIDS AND FULL UPDATE OUT SHORTLY. && .BMX WATCHES/WARNINGS/ADVISORIES...NONE. && 75/LINHARES
Hazardous weather outlook, Jul 13, 9:02 PM CDT, 3 hours 45 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 902 PM CDT TUE JUL 13 2004 ALZ011>015-017>050-140801- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN-CHEROKEE- CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR-TALLADEGA- CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON-COOSA-TALLAPOOSA- CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE-MONTGOMERY-MACON- BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 902 PM CDT TUE JUL 13 2004 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE (TONIGHT)... STRONG TO SEVERE THUNDERSTORMS ARE POSSIBLE ACROSS PARTS OF NORTH AND CENTRAL ALABAMA TONIGHT...ESPECIALLY NORTHEAST OF A HAMILTON TO BIRMINGHAM TO ANNISTON LINE. A STRONG TO SEVERE LINE OF THUNDERSTORMS WILL MOVE SOUTH AND AFFECT PARTS OF CENTRAL AND NORTHERN ALABAMA LATER TONIGHT. THE STORMS WILL MOVE INTO NORTH ALABAMA BEFORE MIDNIGHT...INTO THE BIRMINGHAM AND ANNISTON AREAS BETWEEN MIDNIGHT AND 2 AM CDT...THEN CONTINUE SOUTH AND AFFECT POSSIBLY THE MONTGOMERY AND AUBURN AREAS AFTER 3 AM CDT. DAMAGING WINDS ARE THE PRIMARY HAZARD WITH THE STORMS. THE STORMS ARE EXPECTED TO WEAKEN LATE TONIGHT. .DAYS TWO THROUGH SEVEN (WEDNESDAY THROUGH MONDAY)... ON WEDNESDAY...HEAT INDEX VALUES WILL RANGE FROM NEAR 105 DEGREES TO NEAR 110 DEGREES FROM THE CITIES OF TUSCALOOSA...SELMA...MONTGOMERY AND AUBURN SOUTHWARD. ALSO...THERE IS A CHANCE THAT A FEW SEVERE THUNDERSTORMS MAY FORM IN THE LATE AFTERNOON OR EARLY EVENING HOURS...AS A COLD FRONT INCHES TOWARD NORTH ALABAMA. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGEMENT AND STORM SPOTTERS IS LIKELY AREAS NORTH OF BIRMINGHAM AND ANNISTON BEFORE MIDNIGHT. ACTIVATION MAY BE REQUIRED FOR AREAS SOUTH OF BIRMINGHAM AND ANNISTON AFTER MIDNIGHT.
In the hours before
Special weather statement, Jul 13, 11:42 PM CDT, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BIRMINGHAM AL 1142 PM CDT TUE JUL 13 2004 ALZ020-140515- CHEROKEE- 1142 PM CDT TUE JUL 13 2004 ...SIGNIFICANT WEATHER ALERT IN EFFECT FOR CHEROKEE COUNTY UNTIL 1215 AM CDT... ...WINDS 35 TO 45 MILES AN HOUR ARE POSSIBLE FROM APPROACHING THUNDERSTORMS... AT 1142 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF THUNDERSTORMS FROM 18 MILES NORTH OF BLANCHE TO 21 MILES NORTHWEST OF BLANCHE...MOVING SOUTH SOUTHEAST AT 35 MPH. THESE SHOWERS AND THUNDERSTORMS WILL AFFECT AREAS IN AND NEAR BLANCHE...SAND ROCK...GAYLESVILLE AND CEDAR BLUFF THROUGH 1215 AM CDT. THE PRIMARY THREAT FROM THESE STORMS IS STRONG GUSTY WINDS. THESE WINDS CAN BREAK OFF SMALL TREE LIMBS...AND BLOW AROUND UNSECURED OBJECTS SUCH AS LAWN FURNITURE AND TRASH CANS.
The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 14, 12:29 AM CDT | Severe Thunderstorm Warning | BMX | Cherokee | 31 min |
| Jul 14, 12:33 AM CDT | Severe Thunderstorm Warning | BMX | Etowah | 27 min |
| Jul 14, 1:39 AM CDT | Severe Thunderstorm Warning | BMX | Talladega | 21 min |
| Jul 14, 5:04 PM CDT | Severe Thunderstorm Warning | BMX | Etowah | 41 min |
| Jul 14, 5:10 PM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Cleburne, Etowah, St. Clair | 50 min |
| Jul 14, 5:17 PM CDT | Severe Thunderstorm Warning | BMX | Blount | 43 min |
| Jul 14, 5:31 PM CDT | Severe Thunderstorm Warning | BMX | Talladega | 44 min |
| Jul 14, 5:53 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Randolph | 37 min |
| Jul 14, 6:17 PM CDT | Severe Thunderstorm Warning | BMX | Marion | 58 min |
| Jul 14, 6:59 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 46 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2004Every severe thunderstorm warning in 2004
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.